MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE BONE TRANSPORT SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE BONE TRANSPORT SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number BT115-10D380-7
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is in progress.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Information was received that a revision procedure was performed in (b)(6) 2021 after the patient fell twice on the operated side, resulting in the nail breaking.It was reported that prior to the fall, the nail had performed as intended and the patient bone had consolidated.There was no report of nail malfunction.The broken nail was replaced with a trauma nail.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
No device evaluation can be performed as it is impossible to track the device.Based off the information that was received by the patient the potential root cause of the reported event was due to patient activity.The instructions for use (ifu) states that patients should utilize external support and/or restrict activities as directed by the physician until consolidation occurs.Although a device evaluation is not possible, a device history review (dhr) was performed on lot number: 9021512 and there were no deviations in the manufacturing process and the finished product met all acceptance criteria prior to shipment.

Brand Name
PRECICE BONE TRANSPORT SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key11613459
Report Number3006179046-2021-00218
Device Sequence Number3099849
Product Code HSB
UDI-Device Identifier00887517979469
UDI-Public887517979469
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBT115-10D380-7
Device Lot Number9021512
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer07/23/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age18 YR
Patient Weight60